Can ointments or laxatives cause long term sensitivity?

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion




Can ointments or laxatives cause long term sensitivity?

Postby patience_and_healing » 11 Nov 2018, 12:40

I used nifedipine for several months last year and stopped on the advice of my doctor that it could be making tissues hypersensitive. Since then I've used valium suppositories occasionally, but not in the past month or so. I've also been using miralax almost daily for nearly 2 years now.

My internal anal area seems to be overly sensitive to BMs that are softer (Bristol 4), causing burning afterwards that is relieved with a cold pack or just with time. This was never a problem before getting a fissure, and I could handle the occasional soft BM. I have also been suspecting miralax as a potential cause. Has anyone here had a similar experience after using ointments long term? One thing I find that helps is applying some Vaseline before a BM which limits the contact area. It's not a long term solution and I don't do this regularly because the CRS didn't think it was healthy for the tissues. Any inputs are appreciated!
8/16-12/16: Fissure due to antibiotics
5/17: Botox to sphincter, fissure healed
9/19: Trigger point injections and pudendal nerve block
11/19: Botox to pelvic floor
8/20: Botox to pelvic floor in new location.
Currently in pelvic physical therapy
patience_and_healing
Moderator
 
Posts: 973
Topics: 38
Joined: 24 Feb 2017, 15:46
Location: California
Has thanked: 58 times
Been thanked: 116 times
Gender: Female

Re: Can ointments or laxatives cause long term sensitivity?

Postby hurtinend » 11 Nov 2018, 18:55

I saw a CRS a few years ago who told me to never use any ointment or cream in the anal area as they disrupt the natural oil balance. That was his opinion I guess but I think it has merit.

He did prescribe the fissure ointments but he said not to use for more than 3 months.

I wonder if suppositories may irritate? So hard to know.

Did the Valium help? I'm suffering terrible deep spasm.
hurtinend
King Fissure
 
Posts: 587
Topics: 52
Joined: 19 Dec 2013, 15:43
Location: Canada
Has thanked: 2 times
Been thanked: 51 times
Gender: Male

Re: Can ointments or laxatives cause long term sensitivity?

Postby patience_and_healing » 11 Nov 2018, 22:24

Thanks for the input hurtinend. I was able to use the Valium almost daily for 2 weeks, but then the area became very sensitive to it and now I get a burning sensation if I use it.

If you can get it prescribed then it will be worth a try. I found that it did help with muscle relaxation before a BM, even if I used only half at a time. It took a good hour to work so I had to wake up early to use it. I didn't like the idea of using it at night because that would give the tissue more time to stay in contact and get inflamed.

Since you're having spasms, you can try a gentle finger stretching. Making a soft hook with a finger, stretch (pull) the external sphincter outwards in a clockwise direction for 45-60 seconds in each spot. Repeat using the other hand. This is the routine recommended by my PT that I follow before using a dilator. It helps to warm up muscles beforehand.
8/16-12/16: Fissure due to antibiotics
5/17: Botox to sphincter, fissure healed
9/19: Trigger point injections and pudendal nerve block
11/19: Botox to pelvic floor
8/20: Botox to pelvic floor in new location.
Currently in pelvic physical therapy
patience_and_healing
Moderator
 
Posts: 973
Topics: 38
Joined: 24 Feb 2017, 15:46
Location: California
Has thanked: 58 times
Been thanked: 116 times
Gender: Female


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 0 guests